Note from CCHR: Though this toddlers death is being investigated as an accidental ingestion of the drug, as hard as it is to comprehend, this is fact—the prescribing of psychiatry’s most powerful drugs, antipsychotics, to infants and toddlers has become commonplace. These drugs are so strong they can cause brain atrophy (shrinkage), tardive dyskinesia (involuntary muscle spasms that can be permanent), diabetes, cardiac events, and death. CCHR’s Drug Database contains the adverse reactions to psychiatric drugs that have been filed with the US FDA by doctors, pharmacists, health care providers and others over a 4 year period. For just this one antipsychotic drug alone (Haldol), the database contains 45 reports of adverse reactions for children 3 years old and under, 41 of which were reported to the FDA by medical doctors. One antipsychotic. There are many others. Keep in mind that by the FDA’s own admission, only 1-10% of side effects are ever reported to them. See the reports here: https://www.cchrint.org/psychdrugdangers/medwatch_psych_drug_adverse_reactions.php
Grand Rapids Press – December 10. 2010
by John Tunisun
WALKER — Awtumn Minnema, the 2-year-old who died Nov 15 from a prescription drug overdose, had twice the amount of an anti-psychotic drug in her system as a single adult dose, a pathologist said today.
Dr. Stephen Cohle, who performed the autopsy on Awtumn, said toxicology reports showed the girl died from too much haloperidol, sold as Haldol, in her system.
Haldol is anti-psychotic drug most often used to treat schizophrenia.
Awtumn was with her mother at a relative’s birthday party on Three Mile Road NW when she apparently ingested the drug.
Her father, Nathan Minnema, was not at the party but was told later that family members tried to make the girl vomit on the belief she had swallowed pills that fell from a broken shelf to the floor. She did not vomit, however, and was put in bed.
She was discovered early the next afternoon in her crib, not breathing.
Walker police say the investigation is open and say they do not know whether anyone will face criminal charges.
Cohle, a forensic pathologist at Spectrum Health Blodgett hospital, said Haldol is generally safe for adults. But it could cause the heart to slow or stop and impaired breathing in a child, he said.
SHARE YOUR STORY/COMMENT